Alabama, 2005

Flash Flood in Alabama, July 14, 2005

July 14, 2005 · NWS BMX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 14, 1:40 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 14, 1:40 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT THU JUL 14 2005

.SHORT TERM...(TONIGHT THRU SUNDAY)
CONVECTION IS DEVELOPING AS EXPECTED ALONG TWO PRIMARY BOUNDARIES.
AIRMASS WILL BE WORKED OVER QUICKER ACROSS SOUTHERN COUNTIES AS
TSTMS DEVELOPED MUCH EARLIER THAN CONVECTION ACROSS NORTHERN
COUNTIES.  BEST CHANCE OF RAIN THIS EVENING WILL BE ACROSS
NORTHERN COUNTIES AS LINE OF STORMS CURRENTLY MOVING INTO
NORTHERN PORTIONS OF COUNTY WARNING AREA CONTINUES TO MOVE
SOUTHWARD.  AS PER PREVIOUS NIGHTS...MOST OF THE CONVECTION WILL
DISSIPATE BEFORE MIDNIGHT BUT ISOLATED SHOWERS AND THUNDERSTORMS
WILL CONTINUE AFTER MIDNIGHT.  A LEAST ONE ACTIVE DAY OF TSTMS
ON TAP FOR TOMORROW. UPPER TROF AXIS EXTENDING SOUTHWEST FROM
UPPER LOW WILL GET HUNG UP ALONG THE MISSISSIPPI RIVER AS UPPER
RIDGE OVER THE EASTERN SEABOARD SHIFTS WESTWARD.  THE RIDGE SHOULD
MOVE FAR ENOUGH TO THE WEST BY SUNDAY TO RESULT IN A DECREASE IN
TSTM ACTIVITY ACROSS CENTRAL ALABAMA.

DUE TO VERY TROPICAL AIRMASS ACROSS AREA WITH DEWPOINTS IN THE
MID 70S...TEMPERATURES WILL BE ABOVE NORMAL AT NIGHT AND SLIGHTLY
BELOW NORMAL DURING THE DAY.  DUE TO BUILDING UPPER RIDGE THIS
WEEKEND...HIGHS WILL BE BACK TO AVERAGE MID JULY READINGS BY
SUNDAY.

.LONG TERM...(MONDAY THRU THURSDAY)
NOT MUCH CHANGE IN THE UPPER LEVEL PATTERN ACROSS THE REGION WITH
WITH A BROAD UPPER RIDGE ACROSS THE SOUTHERN UNITED STATES.  DUE
TO PRESENCE OF UPPER RIDGE...TROPICAL CYCLONE EMILY FORECAST TO
STAY IN THE SOUTHERN GULF OF MEXICO.  RAIN CHANCES AND
TEMPERATURES WILL BE NEAR AVERAGE VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     72  88  71  88 /  60  60  40  50
ANNISTON    73  88  71  89 /  60  70  40  50
BIRMINGHAM  73  87  73  89 /  60  70  40  50
TUSCALOOSA  73  88  72  91 /  40  70  40  50
CALERA      72  87  72  90 /  40  70  40  50
AUBURN      71  89  71  91 /  30  70  40  40
MONTGOMERY  73  89  73  91 /  30  70  40  40
TROY        72  89  73  91 /  30  70  40  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

58/ROSE
Hazardous weather outlook, Jul 14, 12:44 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT THU JUL 14 2005

ALZ011>015-017>050-151845-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
144 PM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

SCATTERED NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 85. WITH THE
ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE
POSSIBLE. SOME SPOTS WILL RECEIVE IN EXCESS OF TWO INCHES OF RAIN IN
A SHORT PERIOD OF TIME.  FLASH FLOOD WARNINGS MAY BE REQUIRED THIS
AFTERNOON IN ASSOCIATION WITH THE HEAVIEST THUNDERSTORMS. WIND GUSTS
TO 45 MILES PER HOUR DUE TO WET MICROBURST WINDS ARE ALSO POSSIBLE.

MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED
WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS TODAY AND
TONIGHT.

WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY).

MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED
WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS. RIVER
LEVELS AT ALL LOCATIONS SHOULD BE BELOW FLOOD STAGE BY SATURDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY. WITH
THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE
POSSIBLE. SOME SPOTS WILL RECEIVE UP TO TWO INCHES OF RAIN IN A SHORT
PERIOD OF TIME.

PATCHY FOG IS ANTICIPATED DURING THE EARLY MORNING HOURS. ISOLATED
LOCATIONS WILL SEE VISIBILITIES DROP TO AROUND 1/2 OF A MILE. THE
FOG WILL GRADUALLY BURN OFF AFTER SUNRISE.

BEYOND FRIDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

LINHARES

In the hours before

Local storm report, Jul 14, 1:05 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT THU JUL 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      GOSHEN                  31.72N 86.13W
07/14/2005                   PIKE               AL   POST OFFICE

            MINOR OVERFLOW OF SECONDARY ROADS - VCNTY GOSHEN

&&

MBAER
Special weather statement, Jul 14, 1:52 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
252 PM CDT THU JUL 14 2005

ALZ037-043-142030-
ELMORE-TALLAPOOSA-
254 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHEAST ELMORE AND
SOUTHERN TALLAPOOSA COUNTIES UNTIL 330 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR
...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER KOWALIGA.  THIS THUNDERSTORM WAS MOVING EAST
AROUND 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KOWALIGA...JACKSONS
GAP...DADEVILLE AND BARNESVILLE THROUGH 330 PM CDT.

STRONG GUSTY WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

MINOR FLOODING IS LIKELY FROM LOCALLY HEAVY RAINFALL. PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.

92/JSS
Local storm report, Jul 14, 1:53 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CDT THU JUL 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     FLASH FLOOD      MILLBROOK               32.49N 86.37W
07/14/2005                   ELMORE             AL   UTILITY COMPANY

            LOCAL BUSINESS AND STREET FLOODING.

&&

MBAER
Local storm report, Jul 14, 2:20 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT THU JUL 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      GOSHEN                  31.72N 86.13W
07/14/2005                   PIKE               AL   EMERGENCY MNGR

            CNTY ROAD 2214 - SECONDARY ROAD AND MH RESIDENCE YARD
            FLOODING.

&&

MBAER
Special weather statement, Jul 14, 2:23 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CDT THU JUL 14 2005

ALZ034-035-142115-
BIBB-CHILTON-
323 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON AND BIBB COUNTIES
UNTIL 415 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER LAWLEY...MOVING EAST AROUND 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR
LAWLEY...RANDOLPH...MAPLESVILLE... AND JEMISON THROUGH 415 PM CDT.

STRONG GUSTY WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

MINOR FLOODING WILL BE POSSIBLE FROM LOCALLY HEAVY RAINFALL. PONDING
OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH. TURN AROUND...DO NOT DROWN

92/JSS
Special weather statement, Jul 14, 2:35 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CDT THU JUL 14 2005

ALZ032-033-142115-
HALE-PERRY-
335 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY AND HALE COUNTIES
UNTIL 415 PM CDT...

...FREQUENT CLOUD TO GROUND...WINDS 35 TO 45 MILES AN HOUR...AND
LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NEWBERN...MOVING NORTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NEWBERN AND MARION
THROUGH 415 PM CDT.

FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THIS
STORM . IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES
AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.  GUSTY WINDS OF 35 TO 45 MPH CAN BREAK OFF SMALL TREE
LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND
TRASH CANS.  LOCALLY HEAVY RAIN CAN PRODUCE MINOR FLOODING. PONDING
OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.

JD/81

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Tallapoosa

When
July 14, 2:47 PM CST to 3:47 PM CST
Where
Tallapoosa County, Barnesville
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
32.700, -85.800

A few roads were temporarily impassable due to high water near Arrowhead Road and County Road 2214.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466703.